MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06004013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician had used an in.Pact admiral device on a plaque lesion in the patients mid right superficial femoral artery but it had burst.The physician then took a second in.Pact admiral device with a 7f sheath and a 6mm spider fx embolic protection device for treatment of the lesion.Slight calcification and tortuosity were reported.The ifu was followed and the device was prepped, including drawing a negative pressure, without issue.An unknown inflation device was used.It was reported that pinhole balloon burst occurred on the device at an inflation pressure of 10atm on the first inflation of the device.The procedure was completed using plain old balloon angioplasty (poba).No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the device was returned for evaluation.Visual and tactile inspections were performed on the device.The balloon was unfolded and dirty with blood.It was not possible to load the 0,035¿¿ guidewire due to the hardened blood inside the lumen.Negative pressure was applied to the balloon and the purging procedure failed.An attempt to inflate the balloon was made but a pinhole was detected and it was not possible to maintain the pressure.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7881197
Report Number9612164-2018-02414
Device Sequence Number2366259
Product Code ONU
UDI-Device Identifier00643169383258
UDI-Public00643169383258
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Catalogue NumberADM06004013P
Device Lot Number0009050030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR